Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

I started taking Luvox CR for OCD. OCD were getting better but depression persisted

Good Morning, I need advice....I m 27, 5 5 and 179 pounds. I have OCD (perfectionism), G.A.D. and M.D.D. with occasional panic attack. I could sleep for 12 to 16 hours at the drop of a hat every since I was about 13ish. I started taking Luvox CR about 2 months ago and things with my OCD were getting better but my depression persisted. So, they put me on abilify and Deplin; i have averaged about 3 hrs a night of sleep for almost a month now. The abilify caused all sorts of bad effects which ruled over all the good ones. I stopped taking it when I lost the bottle a week ago. The really bad side effects went away but I still can t sleep and my doctor isn t helping. HELP! Thank you
Asked On : Tue, 3 May 2011
Answers:  3 Views:  265
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Sometimes it is not possible to attribute sleep disturbance to a single cause. Insomnia could be due to medication, poor sleep hygiene and most importantly (which patients do not relaize), it could be a part of the underlying illness (like depression or anxiety disorders). You can discuss the problem with your doctor and see if occasional sedatives can be prescribed on an as needed basis and for a short duration. Stay away from self treatment methods like alcohol or over the counter drugs as they can worsen insomnia in the long run.
Answered: Thu, 7 Jul 2011
I find this answer helpful
General & Family Physician Dr. Prahlad S. Patki's  Response
Sleep is a bless of heaven , have patience and tolerance you will definitely sleep well. Anxiousness will further delay your sleep. Try to avoid tea/ coffee in the evening. Eat well at night and enjoy a cup of milk at night, it has good sedative effect. Ask your doctor if he likes to change the drug to Calmpose or nitazepam.
Answered: Mon, 4 Jul 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response
hai,welcome to health care magic..apart from medication u need psychotherapy and some counseling sessions.psychotherapy includes cognitive therapy,,behavior modification therapy and rational emotive therapy..all these will bring changes in your perceptions,ideas,emotions and change your thought process from negative and decrease the obsessions slowly.counseling helps you to analise and solve the problem .and join in yoga also which gives excellent improvement. practice relaxation techniques which gives you a good sleep regards.dr.bharathi ms sexologist.and psychotherapist
Answered: Wed, 4 May 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor